High Wind, Guadalupe Mountains of Culberson County
- When
- March 5, 8:00 AM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- RAWS
Increasing westerly flow aloft over the region resulted in a strong wind gust in the higher elevations of the Guadalupe Mountains.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
Increasing westerly flow aloft over the region resulted in a strong wind gust in the higher elevations of the Guadalupe Mountains.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Mar 5, 3:53 AM MST, 4 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 453 AM CST FRI MAR 5 2010 .DISCUSSION... FLAT UPPER RIDGE WILL REMAIN ACROSS THE AREA TODAY RESULTING IN WARM CONDITIONS WITH A FEW SHOWERS POSSIBLE. HOWEVER AN APPROACHING STRONG UPPER TROUGH ALONG THE WEST COAST THIS MORNING WILL BRING A CHANGE IN THE WEATHER WITH A CHANCE OF STORMS ACROSS THE REGION THIS WEEKEND. ABUNDANT MID AND HIGH CLOUDS ACROSS THE AREA THIS MORNING HAS SUPPRESSED STRATUS DEVELOPMENT... WHILE SOME LOW CLOUDS SEEN ON IR SOUTHEAST OF THE AREA SPREADING INTO LOWER TRANS PECOS. PREVIOUS MODEL RUNS HAD KEPT THE EAST COVERED IN LOW CLOUDS MUCH OF THE DAY WHICH LIMITED HEATING. HOWEVER... LATEST RUNS PUSH WHAT LOW CLOUDS DEVELOP TO THE EASTERN FRINGE OF THE AREA AS A SURFACE TROUGH SETS UP ACROSS THE AREA AND A WEST TO SOUTHWEST WIND DEVELOPS WEST OF THE TROUGH. SINCE EXPECTING MORE SUN HAVE WARMED HIGHS A FEW DEGREES. GUIDANCE HAS BEEN RUNNING ON THE POOLSIDE... PLAN ON GOING A FEW DEGREES OVER IT TODAY. MODEL QPF CONTINUES TO DEVELOP SOME LIGHT PRECIP OVER EAST/SOUTHEAST TODAY AND TONIGHT SO WILL LEAVE ISOLATED SHOWERS IN FORECAST BUT NOT EXPECTING MUCH. ON SATURDAY MORNING LOW CLOUDS SHOULD BE OVER CENTRAL TX BUT SPREAD WESTWARD INTO THE PERMIAN BASIN DURING THE DAY ON SOUTHEAST LOW LEVEL FLOW. DEWPOINTS WILL BE ON THE INCREASE. 850 TEMPS LOOK COOLER SATURDAY AND WITH INCREASING CLOUD COVER SHOULD BE A COOLER DAY. SPC DAY 2 HAS WEST IN GENERAL THUNDER SATURDAY/SATURDAY NIGHT... SO HAVE EXPANDED ISOLATED POPS WESTWARD INTO MARFA PLATEAU. RAIN CHANCES INCREASE SUNDAY AS UPPER TROUGH APPROACHES WITH PRECIP BEING MOST WIDESPREAD SUNDAY NIGHT. HAVE INCREASED POPS AREAWIDE AND PUSHED LOW POPS ACROSS WESTERN CWA. COULD SEE SOME SEVERE STORMS AND EVEN LOCALLY HEAVY RAIN SUNDAY NIGHT... ESPECIALLY NORTHEAST. WILL MENTION IN HWO. AS THE UPPER TROUGH MOVES THROUGH MONDAY RAIN CHANCES WILL ENDING BUT OTHER CONCERNS WILL INCREASE. HIGH WIND IS A POSSIBILITY ACROSS THE MOUNTAINS ON THE BACKSIDE OF TROUGH AND IT MAY BE FAIRLY WINDY ACROSS THE PLAINS TOO AS DEEP SURFACE LOW DEVELOPS. FIRE WX CONCERNS WILL ALSO INCREASE BEHIND THE TROUGH WITH DRIER AIR MOVING IN AND WIND SPEEDS INCREASING. A FIRE WX WATCH MAY BE NECESSARY FOR WESTERN COUNTIES... SEE FWF FOR DETAILS. && .AVIATION... IFR CEILINGS/MVFR VISIBILITY RESTRICTIONS ARE EXPECTED TO SPREAD INTO THE PERMIAN BASIN AND UPPER TRANS PECOS REGION AFTER 10Z. GENERALLY SOUTH TO SOUTHEAST WINDS OF AROUND 10 KNOTS ARE EXPECTED FOR THE NEXT SEVERAL HOURS. LOWER CEILINGS AND VISIBILITIES ARE POSSIBLE FOR THE KMAF AND KINK SITES. STRATUS/FOG SHOULD DIMINISH DURING THE LATE MORNING HOURS...WITH VFR CONDITIONS RETURNING BY THE AFTERNOON HOURS. LOWER CEILINGS AND VISIBILITIES MAY RETURN ONCE AGAIN TOMORROW FOR THE KMAF AND KINK SITES. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 76/72
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 243 AM CST FRI MAR 5 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-060845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 243 AM CST FRI MAR 5 2010 /143 AM MST FRI MAR 5 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE AREA SATURDAY NIGHT THROUGH MONDAY MORNING...WITH THE BEST CHANCE OF STORMS BEING OVER THE PERMIAN BASIN SUNDAY AND SUNDAY NIGHT. A FEW OF THESE STORMS SUNDAY MAY BE STRONG TO SEVERE WITH LARGE HAIL... DAMAGING WIND...AND HEAVY RAINFALL POSSIBLE. DRIER AIR AND INCREASING WIND SPEEDS MONDAY MAY LEAD TO CRITICAL FIRE WEATHER CONDITIONS ACROSS SOUTHEAST NEW MEXICO...THE TRANS PECOS...AND WESTERN PERMIAN BASIN. HIGH WINDS WILL ALSO BE POSSIBLE OVER THE GUADALUPE AND DAVIS MOUNTAINS MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, March 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 217232.